Case report: toxicity from designer drug 25I

April 29, 2013, 9:55 pm

25I-NBOMe

25I-NBOMe

★★★½☆

A case of 25I-NBOMe (25I) intoxication: a new potent 5-HT2A agonist designer drug. Rose SR et al. Clin Toxicol 2013;51:174-177.

Abstract

The designer drug 25I-NBOMe is an extremely potent serotonin agonist. Since it is so new, there have been few case reports of toxicity reported in the medical literature. However, there have been several fatalities associated with use of 25I described in the lay press. The website erowid.org has posted a summary of fatalities related to 25I.

This case report, from the Virginia poison Center, describes a 25-year-old man who was brought to the emergency department after jumping out of a moving car. The patient admitted to using 25I, an exposure later confirmed on laboratory testing. He was agitated and reportedly hallucinating, and had a clear-cut sympathomimetic syndrome: tachycardia, hypertension, and mydriasis. He was not hyperthermic. Although manifestations improved after treatment with fluids and a benzodiazepine, agitation persisted and required pharmacologic treatment for 3 days.

Although the details of this case are spotty and seem to have been extracted from a poison center database, it is good to have a laboratory-confirmed case of 25I toxicity in the medical literature.

By the way, Dallas Morning News investigative report @brooksegerton has tweeted about the recent death of a Texas teenager, that has been linked to the related designer drug 25C-NBOMe (25C).

Related posts:

Review of 2C hallucinogenic stimulants

Seizures, hyperthermia and serotonin syndrome following use of designer drug 2C-I (“Smiles)”

25I-NBOMe: a dangerous new hallucinogen

 2C-I:designer hallucinogen linked to North Dakota deaths

 

 

Comments are closed.